Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Apr 13, 2011, 3:36 PM CDT for 6 counties in Minnesota. It was in force for 72 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2011, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 16, 2011, 3:30 PM CDT
- In force
- 72 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chippewa County, MN, Lac qui Parle County, MN, Redwood County, MN, Renville County, MN, Swift County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 168 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WGUS43 KMPX 132036
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CDT WED APR 13 2011
MNC023-073-127-129-151-173-162030-
/O.NEW.KMPX.FA.W.0011.110413T2036Z-110416T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SWIFT MN-LAC QUI PARLE MN-CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-
REDWOOD MN-
336 PM CDT WED APR 13 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
NORTHEASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
NORTHEASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
SOUTHWESTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
WESTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 330 PM CDT SATURDAY
* LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE
TO REPORT LOCALIZED FLOODING PROBLEMS. THE RAINFALL RECEIVED
TODAY HAS MAINLY BEEN LIGHTER IN NATURE AND HAS NOT WORSENED THE
FLOODING PROBLEM. ANOTHER SYSTEM WILL MOVE ACROSS THE REGION
THURSDAY AND FRIDAY. THE PRECIPITATION WILL BE A MIX OF RAIN AND
SNOW. FOR THE MOST PART...THE HEAVIER AMOUNTS WILL REMAIN TO THE
SOUTH IN IOWA. HENCE...WHILE IT MAY CAUSE SOME MINOR RISES...THE
ADDITIONAL IT SHOULD NOT SIGNIFICANTLY FURTHER AGGRAVATING THE
SITUATION.
* SOME LOCATIONS THAT CONTINUE TO REPORT PROBLEMS INCLUDE COUNTYWIDE
ISSUES IN LAC QUI PARLE AS WELL AS FOR INTERESTS ALONG THE
MINNESOTA RIVER EXTENDING FROM THE LAC QUI PARLE RESERVOIR SYSTEM
DOWNSTREAM TO NEAR NEW ULM.
FOR ROAD CLOSURE INFORMATION...PLEASE REVERENCE MNDOT 511 WEBSITE
OR YOUR LOCAL COUNTY OR CITY WEBSITES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4527 9644 4526 9632 4520 9617 4520 9612
4526 9612 4509 9584 4454 9480 4449 9483
4449 9487 4441 9488 4483 9577 4481 9644
$$
DFCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Apr 13, 1:29 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 13, 1:29 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 129 PM CDT WED APR 13 2011 .DISCUSSION... MINOR ADJUSTMENTS WERE MADE IN THE SHORT TERM FORECAST AS MID LEVEL FRONTOGENESIS WILL AID IN THE DEVELOPMENT OF SCATTERED SHRA ACROSS THE SOUTHERN 2/3 OF THE FA TODAY. DEPENDING UPON SHORT TERM TRENDS OF THE REGIONAL RADAR...MAY ADJUST POPS TO LIKELY OR CATEGORICAL. MAIN FORECAST CONCERN REMAINS WITH THE SYSTEM ON THU/FRI AND EARLY SAT. PREVIOUS FORECAST ON TRENDING THE POPS TO A MORE SW TO NE ORIENTATION OF THE HIGHER POPS /HIGHER TO THE SW/ SEEMS REASONABLE DUE TO THE ANTICIPATED DRY AIR MASS INTRUSION ONCE TODAYS FRONTAL BOUNDARY MOVES SOUTH OF THE STATE. ALTHOUGH THERE REMAINS SOME MINOR FLUCTUATIONS TO THE SFC AND UPPER LEVEL FEATURES WITH THIS SYSTEM...THE GENERAL SCENARIO REMAINS GOOD FOR A WIDESPREAD PRECIPITATION EVENT FOR MAINLY THE SW ONE HALF OF THE FORECAST AREA FOR LATE THU/FRI...THEN SLOWLY SPREADING NORTH AND EAST BY FRIDAY NIGHT. AS DEPICTED BY THE LATEST WX MODELS...STRONG WAA IS EXPECTED ON THE EAST SIDE OF THIS STORM SYSTEM FOR THU NIGHT/FRIDAY. MOST OF THE PRECIPITATION WILL BE IN THE FORM OF RAIN...WITH SOME MIXTURE OF SNOW ALONG THE SD BORDER...AND DURING THE ONSET OF THE PRECIPITATION ACROSS THE CENTRAL PART OF THE STATE ON FRIDAY. THE MAIN HEAVY BANDS OF SNOWFALL WILL REMAIN IN SD UNTIL THE SFC LOW MOVES TO THE EAST...AND BEGINS TO SPREAD COLDER AIR INTO THE AREA LATE FRIDAY AFTN/EVENING. AT THIS TIME...THE POSSIBILITY OF SEVERAL INCHES OF SNOW COULD FALL IN PORTIONS OF WC AND SW MN FRIDAY EVENING...BEFORE THE MAIN PRECIPITATION BANDS MOVE EAST OF THE AREA. SNOWFALL ACCUMULATIONS FOR THE REST OF THE FA WILL BE HIGHLY DEPENDENT ON WHEN THE CHG OVER TO SNOW BEGINS FRIDAY EVENING...AND WHEN THE MAIN FORCING LEAVES THE AREA OR AS THE PRECIPITATION BANDS BEGIN TO DISSIPATE. SEVERAL SCENARIOS BASED ON THE CURRENT MODEL RUNS HAVE SOME ACCUMULATIONS ACROSS THE FA BY SATURDAY MORNING. THE LATEST GFS HAS THE LEAST AMTS BASED ON THE CURRENT TRACK OF THE SFC LOW AND SPEED OF WHICH THIS SYSTEM DEPARTS BY SATURDAY MORNING. HOWEVER...THE GEM AND THE EC KEEP SOME TYPE OF RESIDUAL MOISTURE AND LIFT SATURDAY...WHICH LEADS TO MORE SNOWFALL. THE BEST BET IS TO SEE HOW THE SYSTEM BEGINS TO EVOLVE ONCE IT MOVES OUT OF THE ROCKIES THURSDAY...AND HOW MUCH DRIER AIR HAS MANAGE TO MOVE SOUTHWARD ACROSS MN/WI WITH TODAYS SYSTEM. ONE ITEM TO NOTE...THIS SYSTEM IS VERY DYNAMIC WHICH WILL LEAD TO WINDY CONDITIONS. THE EXTENDED PERIOD REMAINS THE SAME WITH A COOLER PATTERN EXPECTED THRU EARLY NEXT WEEK. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ NORTHERLY SURFACE WINDS CONTINUE ACROSS THE AREA BEHIND A COLD FRONT WHICH PASSED EARLIER. AN UPPER LEVEL FRONT REMAINS VERY SLOW TO MOVE ACROSS SOUTHERN MN INTO WESTERN WI. ALONG THIS IS LIGHT RAIN SOME OF WHICH IS MORE SHOWERY AT TIMES. THIS IS MAINLY GOING TO OCCUR AT RWF...BUT WILL COME CLOSE TO MSP AND EAU. THE FRONT WILL MOVE TO THE SOUTHEAST BY LATE EVENING...ENDING THE RAIN CHANCES FOR THE REMAINDER OF THE NIGHT AND INTO THURSDAY MORNING. MID TO UPPER LEVEL CLOUD COVER WILL LINGER...WITH SOME 3-6K FT CEILINGS ACROSS SOUTHERN MN...POTENTIALLY NEAR RWF DURING THE MORNING. NORTHERLY WINDS WILL HAVE SOME GUSTS THIS AFTERNOON...ESPECIALLY AT CENTRAL MN SITES WHERE MORE SUN HAS ALLOWED FOR FURTHER MIXING. THE WIND DIRECTION WILL VEER TONIGHT...BECOMING EAST BY DAYBREAK. THE WIND SPEED WILL INCREASE WITH GUSTS NEAR 20 KTS LIKELY NEAR NOON. MSP...THE LIGHT RAIN WILL COME CLOSE TO THE AIRPORT LATE THIS AFTERNOON...BUT NOT EXPECTING IT TO REACH THE FIELD. THE WIND DIRECTION SHOULD STAY BETWEEN 340 AND 020 THROUGH EARLY EVENING. THEN VEERING WILL OCCUR TONIGHT...WITH WINDS EAST NORTHEAST BY DAYBREAK. THE DIRECTION TOMORROW MORNING IS EXPECTED TO BE CLOSER TO EAST THAN NORTH...WITH SPEEDS INCREASING TO NEAR 15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/MTF
Hazardous weather outlook, Apr 13, 12:11 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1211 PM CDT WED APR 13 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1211 PM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT MANY RIVERS AND THEIR TRIBUTARIES REMAIN IN FLOOD. PLEASE CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL AFFECT THE UPPER MIDWEST FRIDAY AND SATURDAY. SOME LATE SEASON ACCUMULATING SNOWFALL IS LIKELY BEFORE THE SYSTEM DEPARTS THE AREA SATURDAY. CONTINUE TO MONITOR LATER OUTLOOKS FOR ADDITIONAL DETAILS. RIVERS WILL LIKELY REMAIN IN FLOOD THROUGH NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:05 PM CDT | Areal Flood Warning | MPX | Carver, Hennepin, McLeod, Sibley, Wright | 5 days |
| Apr 13, 5:02 PM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Redwood, Renville, Swift, Yellow Medicine | 5 days |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.